Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are The Dangers Of Anemia

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Women, Anemia and HIV/AIDS

Table of Contents What Is Anemia? What Causes Anemia? Anemia and HIV Women and Anemia Diagnosis and Treatment Taking Care of Yourself What Is Anemia? Anemia is a medical condition that occurs when youhave a lower than normal amount of red blood cells (RBCs) in your body. It canalso happen if your hemoglobin (HGB) level is below normal. HGB is a proteinthat uses iron to carry oxygen. It is found in RBCs and gives blood its...
Ask the Experts

Macrocytic anemia too

I was reading the question about macrocytic anemia you answered before and I was wondering if I should get worried about having it?My red blood cells are low 3,58 (absolute count) MCV 112,8 and MCH 38,3. HGB, HCT, MCHC, RDW, PLT, MPV are normal. I...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello,I agree with your doctor. There's nothing to worry about. Among people taking HIV treatments, especially AZT (part of Combivir), increased MCV (macrocytosis) is common and of no great concern. If there's any doubt, we'll look... Read more »

anemia treatment

Dear Doctor,Is it dangerous to use steroids to treat anemia? My Dr. wants to trat my anemia with steroid pills. I seem to remember you saying that might not be good for those of us on HAART. Did I get my facts confused? I'm not thinking too...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hey Steroid-phobic gal,OK, here's the scoop. Oxymetholone is a steroid approved for treatment of some types of anemia. It's an anabolic/androgenic steroid, which means it has a variety of clinical effects including building muscles and... Read more »

Anemia Treatment & Vision Problems

Dr. Bob, A history about my partner before I ask my question: Diagnosed with AIDS and CMV retinitis in May 2004 after losing complete vision in his left eye and was starting to experience loss of vision in his right eye. Also dropped from his normal...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,I'm sorry to hear your partner has had such a rocky clinical course. To answer your specific question, no, a quick rise in red blood cell count and improved blood pressure levels would not be the cause of his increased vision problems.... Read more »

HIV, Anemia & Vision Problems

A history about my partner before I ask my question: Diagnosed with AIDS and CMV retinitis in May 2004 after losing complete vision in his left eye and was starting to experience loss of vision in his right eye. Also dropped from his normal weight...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I would be concerned about a return of his CMV (needs to be checked by eye doc) and about adrenal insufficiency. I some cases at our clinic we have empirically put patients on IL-2 to try and boost the CD4 count. If he is losing weight then a... Read more »
Connect With Others

anemia

Posted by Anonymous, 1 Reply
can some1 recently infected devlope anemia? does 1 get this early during hiv or is it later in the disease?

Basically, is it possible to devlope anemia less then a year after infection? Read more »

Anemia y VIH

Posted by Anonymous, 1 Reply
Es cierto que la anemia les da a los enfermos con VIH en cualquier estado de la enfermedad, asi lo dijo los doctores Steve y Santana, pero estar con anemia no significa que uno este con VIH. Tambien los retrovirales suelen provocar anemia en algunos... Read more »

anemia and hiv

Posted by Anonymous, 1 Reply
i read on an anemia website that people with hiv/aids tend to get anemia easily.
is it possible to get anemia from hiv 5 months after exposure/contracting hiv ?
or is this something that only develops in later stages of aids ? Read more »

anemia

Posted by Anonymous, 1 Reply
Hola, tengo varias dudas ms:
1 la anemia puede alargar el periodo ventana?
2 me han salido unos granitos en la espalda que a veces me pican, es un sntoma o es causa del stress?

Ojal todos tengamos salud, gracias Read more »